Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 27, 2008, 9:40 PM CST for Montgomery County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2008, 9:40 PM CST (03:40 UTC)
- Expired
- Dec 27, 2008, 10:15 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Montgomery County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 280340
SVROHX
TNC125-280415-
/O.NEW.KOHX.SV.W.0183.081228T0340Z-081228T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
940 PM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CLARKSVILLE...
* UNTIL 1015 PM CST
* AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF CLARKSVILLE...
OR 11 MILES SOUTHWEST OF FORT CAMPBELL NORTH...AND MOVING EAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLARKSVILLE BY 950 PM CST...
GUTHRIE BY 1000 PM CST...
LAT...LON 3662 8712 3661 8711 3658 8713 3657 8714
3654 8711 3652 8712 3642 8753 3659 8761
3666 8739 3665 8711
TIME...MOT...LOC 0340Z 250DEG 42KT 3653 8746
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 8:27 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 27, 8:27 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 827 PM CST SAT DEC 27 2008 .UPDATE...IT WAS MOSTLY CLOUDY, BREEZY AND MILD ACROSS THE MID STATE THIS EVENING WITH TEMPERATURES RANGING FROM THE UPPER 50S ALONG THE CUMBERLAND PLATEAU TO NEAR 70 ALONG THE TENNESSEE RIVER. A NARROW BAND OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED TO SURGE EASTWARD AT 35 TO 40 MPH ACROSS WESTERN TENNESSEE. AT 02Z THE BAND OF SHOWERS AND STORMS WAS LOCATED JUST WEST OF STEWART COUNTY. SOUTH WINDS WERE MAINLY IN THE 15 TO 25 MPH RANGE THIS EVENING, WITH SOME HIGHER GUSTS TO AROUND 35. IF WINDS CONTINUE AT THIS LEVEL, WILL ALLOW WIND ADVISORY TO EXPIRE AT MIDNIGHT. HEAVIEST SHOWERS AND THUNDERSTORMS ARE OCCURRING ALONG A PRE- FRONTAL TROUGH, AND AT 02Z THE COLD FRONT WAS STILL BACK OVER EASTERN ARKANSAS, WITH SCATTERED TO NUMEROUS SHOWERS OCCURRING IN A BROAD BAND BETWEEN THE COLD FRONT AND THE NARROW BAND OF SHOWERS AND STORMS ALONG PRE-FRONTAL TROUGH. IT NOW LOOKS LIKE THE COLD FRONT WILL REACH THE NASHVILLE AREA BETWEEN 07Z AND 08Z AND CROSSVILLE AROUND 11Z. HAVE TEMPERED OVERNIGHT COOLING A BIT, BASED ON SLOWER FRONTAL MOVEMENT, ESPECIALLY EAST. STILL WOULDNT BE SURPRISED TO SEE A FEW STRONG-TO-SEVERE THUNDERSTORMS IN THE MID STATE OVERNIGHT, ALONG WITH PONDING OF WATER DUE TO BRIEF HEAVY DOWNPOURS. BRIEF WIND GUSTS OF 45 MPH TO 60 MPH COULD OCCUR WITH THE STRONGEST STORMS, ALONG WITH AROUND 3/4 INCH OF RAIN IN ONLY A BRIEF PERIOD OF TIME. LOCAL STORM REPORTS FROM MEMPHIS INDICATE ISOLATED WIND GUSTS ESTIMATED AT 60 MPH, ALONG WITH SOME DOWNED TREES AND POWER LINES, AS THE STORMS ROLLED THROUGH THEIR AREA EARLIER THIS EVENING. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 19
Hazardous weather outlook, Dec 27, 3:48 AM CST, 17 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 348 AM CST SAT DEC 27 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-281130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 348 AM CST SAT DEC 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST TONIGHT... A COLD FRONT IS EXPECTED TO BRING A BAND OF STRONG THUNDERSTORMS ACROSS THE AREA TONIGHT POSSIBLY LEADING TO LOCALIZED WIND DAMAGE. ADDITIONALLY...WINDS AHEAD OF THE FRONT TODAY AND EARLY TONIGHT WILL GUST BETWEEN 35 AND 40 MPH. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 10:27 PM CST | Severe Thunderstorm Warning | OHX | Lewis, Maury | 33 min |
| Dec 27, 10:51 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 24 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.